February 10th, 2013

vpssm

Links Round Up: Week Ending 9 February 2013

Yay, it's Links Round Up time again!

(In other news, when I've had my coffee, I am fond of exclamation points!)

The LRU is a compilation of items from the past week that may be of interest to VPers and is intended to broaden the kinds of conversations we have here.

To submit articles for next week's round-up, e-mail frolicnaked@vaginapagina.com. If you have additional articles you'd like folks to know about this week, feel free to comment directly to this post.

As a reminder, in lieu of trigger warnings, I use keywords describing the themes of the piece. Please skim these before deciding to read the excerpt or click through for the full article. Outside sources are not safe spaces, and mainstream source's comments should almost always be avoided. The links I highlight don't necessarily reflect VP's views, or even my own, for that matter.

And for those new to VP's parts, a few of our resources: vp_bulletins for local announcements; contact_vp for questions and feedback on the way VP is run; the Vulvapedia for basic questions; and don't forget about our sibling community over on Dreamwidth!

This week's round-up includes: how white LGBTQ folk can be more inclusive of people of color, a study refuting the idea that men and women are psychologically distinct, the price to stop risky sex, outcomes in birth centers, and weight stigma among health care providers.

Collapse )


Thoughts on any of these stories? Also, what have you been reading (or writing!) this week?
arya stabby

long & heavy period

Last month I had my regular 7 day period. I had a bit of spotting around the time I was ovulating which isn't uncommon for me.

This month I started a day earlier than predicted and everything seemed normal at the beginning. My cycles are typically very regular. The first day was light. The second and third days were terrible. The fourth day was a little heavier than the norm but that's not terribly uncommon. The fifth, six, and seventh days were more like my typical second day (heavy bleeding, large clots, cramps). It is now the 8th day and it doesn't seem to be slowing down. The 5th through 7th days usually taper off and I might spot for a couple of days afterward.

The clots are starting to worry me, I always have them around day 2 but then they usually disappear. I have been very sick with a cold all week which I have read can affect cycles and I've had cysts before but I've never had this issue this late in the game. I am just wondering if this is in any way 'normal' and at what point if I continue bleeding I should see a doctor.

P.S. I am not on any birthcontrol.
standing

No bleed after provera?

Hi all,
I have PCOS and frequently don't ovulate. I have taken provera several times in the past to bring on a bleed when I am having an annovulatory cycle. I usually start a bleed between 5 - 7 days after my last pill. This time it's been 9 days and still nothing, except a small amount of blood-tinged mucous on the tp yesterday (and back to completely nothing today).
I did take a pregnancy test before starting the provera, and again this morning just to be sure because it was taking so long. (both were obviously negative).
One thing that is different this cycle though is that I did take clomid for the first time, as we are ttc. I did not ovulate on it. (daily opk's all negative, no egg-white mucous or ovulation signs at all).  My dr has recommended increasing the dosage next cycle.

How long should I wait? Can you not have a bleed after taking provera? What would I do in that situation (especially regarding when to start my next round of clomid?)

x-posted to trying4ababy

Plan B side effects

Hello everyone! I've taken Plan B twice in past years with no side effects whatsoever except my period being maybe 2-3 days later than expected. However, a condom malfunction with my boyfriend on January 24th (at day 10 of my cycle) meant that I had to take it again. I was very upset that I had to take it because I've been charting my cycle as well as using condoms, and I knew that this intake of hormones would disrupt my calculations.

Everything was normal for 4 days after taking it, but then spotting began... and it still hasn't stopped. For the first two days of bleeding, it was heavy enough to warrant a tampon, but it's now slowed down to only once or twice a day, and there's been a day or two intermittently with no spotting. But besides that, I've bled at least a little every day for 12 days now. It's now day 26 of my cycle (I usually get my period within 28-32 days), and I just want my period to start so that my body can hopefully reset itself! I keep thinking that maybe this is a real period, but it always stops almost immediately.

My question for this community is: did anyone else experience a side effect like this from Plan B? Should I still get a full period around this time (I know it might be slightly off due to the hormones) even after bleeding so much already? 

I've also recently had a lot of side effects from different kinds of birth controls lately, and I'm beginning to feel like The Side Effect Queen. It would mean a lot to me if someone had any advice or support!! My moods have also been up and down like crazy, and I can't help but still be paranoid that I'm pregnant. It's all very unsettling, especially because I'm fairly sure that the hormones from Plan B are out of my system by now.

Thanks for reading!! Sorry it's a long one!